Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

8 weeks postpartum...is this normal?

This is so annoying. I went for my pp checkup at 4 weeks....doctor started me on the pill and said I didn't have to wait until my period. So I started the pills that sunday. Well after being on the pill for 2 weeks...I started my period. I am still having it...with no end in sight. It's way heavier than I used to have...almost heavier than postpartum bleeding. It's also bright red. (sorry, I know gross) I'm not sure if this is normal or what?!?! Technically, I shouldn't have started my period until this week with the pills...but have had it for more than a week. I would really like to stop wearing pads.....8 weeks of pp bleeding and then a forever period is annoying!

Answer Question
 
BWIND

Asked by BWIND at 11:56 AM on Nov. 2, 2010 in Pregnancy

Level 10 (431 Credits)
Answers (5)
  • call your ob. that does not sounds common place to me.
    rfurlongg

    Answer by rfurlongg at 11:59 AM on Nov. 2, 2010

  • sounds serious. maybe u should get a second opinion on that but 8 weeks on ur period without being a fresh mom is very unusual and i don,'t know if u could loos to much blood.If i were u i would def get a second opinion
    kimylina

    Answer by kimylina at 11:59 AM on Nov. 2, 2010

  • Doesn't sound common to me either. While you are taking the active pills, your shouldn't get a period no matter when you started the pack. Plus heavy bright red blood is never a good sign.
    -crunchy-mama-

    Answer by -crunchy-mama- at 12:00 PM on Nov. 2, 2010

  • Sounds like you have breakthrough bleeding, which is common. But the length and severity is not.
    ballewal

    Answer by ballewal at 12:06 PM on Nov. 2, 2010

  • Call your doctor it sounds similar to what happened to me. I bled pretty much constantly for 6 months after having my son. (yeah it SUCKED) Anyway I had to try different birth control pills until I found one that my body wanted to accept this time around. I tried 4 or 5 of them I think and found out that I could no longer use generics successfully without breakthrough bleeding.

    But in my rambling what I meant to get across is you need to call your doctor so (s)he can decide what to do to help you out. Good luck!
    kfroz0415

    Answer by kfroz0415 at 12:28 PM on Nov. 2, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.